Alert archive / New Mexico / Wind Advisories in 2017

Wind Advisory 47, NWS Albuquerque, NM

December 22, 2017

NWS Albuquerque, NM issued this wind advisory at Dec 22, 2017, 2:46 PM MST. It took effect at Dec 23, 2017, 5:00 AM MST. It was in force for 25 hr.

The area

The counties it named.

The facts

Issued
Dec 22, 2017, 2:46 PM MST (21:46 UTC)
In effect from
Dec 23, 2017, 5:00 AM MST
Expired
Dec 24, 2017, 6:00 AM MST
In force
25 hr
Issued by
NWS Albuquerque, NM

The text

As transmitted.

645 
WWUS75 KABQ 222146
NPWABQ

URGENT - WEATHER MESSAGE
National Weather Service Albuquerque NM
246 PM MST Fri Dec 22 2017


NMZ512>515-231000-
/O.NEW.KABQ.WI.Y.0047.171223T1200Z-171224T0600Z/
West Slopes Sangre de Cristo Mountains-
Northern Sangre de Cristos above 9500 feet/Red River-
Southern Sangre de Cristos above 9500 feet-
East Slopes Sangre de Cristo Mountains-
246 PM MST Fri Dec 22 2017

...WIND ADVISORY IN EFFECT FROM 5 AM TO 11 PM MST SATURDAY...

The National Weather Service in Albuquerque has issued a Wind
Advisory, which is in effect from 5 AM to 11 PM MST Saturday. 

* LOCATION...Sangre de Cristo Mountains.

* WINDS...West at 30 to 40 mph with gusts to 50 mph.

* TIMING...Winds will begin to increase over the area late tonight
  and will peak late tomorrow afternoon. Winds will begin to
  diminish late Saturday evening.

* VISIBILITY...Widespread visibility restrictions are not
  expected. 

* LOCAL IMPACTS...Strong cross winds are possible on north to 
  south oriented roadways. Difficult driving conditions are 
  expected for high profile vehicles. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Motorists should exercise caution while travelling. Sudden gusts
of wind may cause you to lose control of your vehicle. Extra
attention should be given to cross winds.

&&

$$
5 follow-up statements
711 
WWUS75 KABQ 230948
NPWABQ

URGENT - WEATHER MESSAGE
National Weather Service Albuquerque NM
248 AM MST Sat Dec 23 2017

NMZ523-232300-
/O.EXB.KABQ.WI.Y.0047.171223T1200Z-171224T1300Z/
Central Highlands-
248 AM MST Sat Dec 23 2017

...WIND ADVISORY IN EFFECT UNTIL 6 AM MST SUNDAY...

The National Weather Service in Albuquerque has issued a Wind
Advisory, which is in effect until 6 AM MST Sunday. 

* LOCATION...Sangre de Cristo Mountains.

* WINDS...West at 25 to 40 mph with gusts to 55 mph. The potential
  exists for gusts over 60 mph on higher peaks tonight.

* TIMING...Winds will strengthen through today, then peak in 
  strength during the late evening, before gradually weakening 
  during the late night hours.

* VISIBILITY...Widespread visibility restrictions are not 
  expected. 

* LOCAL IMPACTS...Strong cross winds will impact north-to-south 
  oriented roads. Difficult driving conditions are expected for 
  high profile vehicles. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Motorists should exercise caution while travelling. Sudden gusts
of wind may cause you to lose control of your vehicle. Extra
attention should be given to cross winds.

&&

$$

NMZ512>515-232300-
/O.EXT.KABQ.WI.Y.0047.171223T1200Z-171224T1300Z/
West Slopes Sangre de Cristo Mountains-
Northern Sangre de Cristos above 9500 feet/Red River-
Southern Sangre de Cristos above 9500 feet-
East Slopes Sangre de Cristo Mountains-
248 AM MST Sat Dec 23 2017

...WIND ADVISORY NOW IN EFFECT UNTIL 6 AM MST SUNDAY...

* LOCATION...Sangre de Cristo Mountains.

* WINDS...West at 25 to 35 mph with gusts to 50 mph.

* TIMING...Winds will strengthen through the morning, then peak in
  strength during the afternoon, before gradually weakening 
  tonight. 

* VISIBILITY...Widespread visibility restrictions are not 
  expected. 

* LOCAL IMPACTS...Strong cross winds will impact north-to-south
  oriented roads. Difficult driving conditions are expected for 
  high profile vehicles. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Motorists should exercise caution while travelling. Sudden gusts
of wind may cause you to lose control of your vehicle. Extra
attention should be given to cross winds.

&&

$$

44/42
504 
WWUS75 KABQ 230954 CCA
NPWABQ

URGENT - WEATHER MESSAGE...CORRECTED
National Weather Service Albuquerque NM
254 AM MST Sat Dec 23 2017

CORRECTED BOTH SEGMENTS

NMZ523-232300-
/O.COR.KABQ.WI.Y.0047.171223T1200Z-171224T1300Z/
Central Highlands-
254 AM MST Sat Dec 23 2017

...WIND ADVISORY IN EFFECT UNTIL 6 AM MST SUNDAY...

The National Weather Service in Albuquerque has issued a Wind
Advisory, which is in effect until 6 AM MST Sunday. 

* LOCATION...Central Highlands including Clines Corners.

* WINDS...West at 25 to 35 mph with gusts to 50 mph.

* TIMING...Winds will strengthen through the morning, then peak in
  strength during the afternoon, before gradually weakening
  tonight. 

* VISIBILITY...Widespread visibility restrictions are not 
  expected. 

* LOCAL IMPACTS...Strong cross winds will impact north-to-south 
  oriented roads. Difficult driving conditions are expected for 
  high profile vehicles. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Motorists should exercise caution while travelling. Sudden gusts
of wind may cause you to lose control of your vehicle. Extra
attention should be given to cross winds.

&&

$$

NMZ512>515-232300-
/O.COR.KABQ.WI.Y.0047.171223T1200Z-171224T1300Z/
West Slopes Sangre de Cristo Mountains-
Northern Sangre de Cristos above 9500 feet/Red River-
Southern Sangre de Cristos above 9500 feet-
East Slopes Sangre de Cristo Mountains-
254 AM MST Sat Dec 23 2017

...WIND ADVISORY NOW IN EFFECT UNTIL 6 AM MST SUNDAY...

* LOCATION...Sangre de Cristo Mountains.

* WINDS...West at 25 to 40 mph with gusts to 55 mph. The 
  potential exists for gusts over 60 mph on higher peaks tonight.

* TIMING...Winds will strengthen through today, then peak in 
  strength during the late evening, before gradually weakening 
  during the late night hours.

* VISIBILITY...Widespread visibility restrictions are not 
  expected. 

* LOCAL IMPACTS...Strong cross winds will impact north-to-south
  oriented roads. Difficult driving conditions are expected for 
  high profile vehicles. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Motorists should exercise caution while travelling. Sudden gusts
of wind may cause you to lose control of your vehicle. Extra
attention should be given to cross winds.

&&

$$

44/42
000 
WWUS75 KABQ 231900
NPWABQ

URGENT - WEATHER MESSAGE
National Weather Service Albuquerque NM
1200 PM MST Sat Dec 23 2017


NMZ533>535-537-240300-
/O.EXB.KABQ.WI.Y.0047.171223T1900Z-171224T0600Z/
Guadalupe County-Quay County-Curry County-De Baca County-
1200 PM MST Sat Dec 23 2017

...WIND ADVISORY IN EFFECT UNTIL 11 PM MST THIS EVENING...

The National Weather Service in Albuquerque has issued a Wind
Advisory, which is in effect until 11 PM MST this evening. 

* LOCATION...East Central Plains including Santa Rosa, Clovis,
  Tucumcari, and along I-40.

* WINDS...West at 30 to 40 mph with gusts to 45 mph. 

* TIMING...Winds will continue through the afternoon and will
  begin to diminish later tonight.

* VISIBILITY...Widespread visibility restrictions are not 
  expected. 

* LOCAL IMPACTS...Strong cross winds will impact north-to-south 
  oriented roads. Difficult driving conditions are expected for 
  high profile vehicles. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Motorists should exercise caution while travelling. Sudden gusts
of wind may cause you to lose control of your vehicle. Extra
attention should be given to cross winds.

&&

$$

NMZ512>515-523-240300-
/O.CON.KABQ.WI.Y.0047.000000T0000Z-171224T1300Z/
West Slopes Sangre de Cristo Mountains-
Northern Sangre de Cristos above 9500 feet/Red River-
Southern Sangre de Cristos above 9500 feet-
East Slopes Sangre de Cristo Mountains-Central Highlands-
1200 PM MST Sat Dec 23 2017

...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 AM MST SUNDAY...

* LOCATION...Sangre de Cristo Mountains and the Central Highlands
  including Clines Corners

* WINDS...West at 25 to 40 mph with gusts to 55 mph. The 
  potential exists for gusts over 60 mph on higher peaks 
  tonight. 

* TIMING...Winds will strengthen through today, then peak in 
  strength during the late evening, before gradually weakening 
  during the late night hours. 

* VISIBILITY...Widespread visibility restrictions are not 
  expected. 

* LOCAL IMPACTS...Strong cross winds will impact north-to-south 
  oriented roads. Difficult driving conditions are expected for 
  high profile vehicles. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Motorists should exercise caution while travelling. Sudden gusts
of wind may cause you to lose control of your vehicle. Extra
attention should be given to cross winds.

&&

$$
602 
WWUS75 KABQ 240256
NPWABQ

URGENT - WEATHER MESSAGE
National Weather Service Albuquerque NM
756 PM MST Sat Dec 23 2017

NMZ533>535-537-240400-
/O.CAN.KABQ.WI.Y.0047.000000T0000Z-171224T0600Z/
Guadalupe County-Quay County-Curry County-De Baca County-
756 PM MST Sat Dec 23 2017

...WIND ADVISORY IS CANCELLED...

The National Weather Service in Albuquerque has cancelled the
Wind Advisory. 

Strong winds have become less widespread over the east central
plains this evening. While a few areas will continue to see
westerly gusts up to around 35 or 40 mph this evening, overall
winds will continue to decrease in strength. 


$$

NMZ512>515-523-241300-
/O.CON.KABQ.WI.Y.0047.000000T0000Z-171224T1300Z/
West Slopes Sangre de Cristo Mountains-
Northern Sangre de Cristos above 9500 feet/Red River-
Southern Sangre de Cristos above 9500 feet-
East Slopes Sangre de Cristo Mountains-Central Highlands-
756 PM MST Sat Dec 23 2017

...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 AM MST SUNDAY...

* LOCATION...Sangre de Cristo Mountains and the Central 
  Highlands including Clines Corners. 

* WINDS...West at 25 to 40 mph with gusts to 55 mph. The 
  potential exists for gusts over 60 mph on higher peaks 
  tonight. 

* TIMING...Winds will peak in strength late this evening, before 
  gradually weakening during the late night hours.
 
* VISIBILITY...Widespread visibility restrictions are not 
  expected. 

* LOCAL IMPACTS...Strong cross winds will impact north-to-south 
  oriented roads. Difficult driving conditions are expected for 
  high profile vehicles. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Motorists should exercise caution while travelling. Sudden gusts
of wind may cause you to lose control of your vehicle. Extra
attention should be given to cross winds.

&&

$$
865 
WWUS75 KABQ 241236
NPWABQ

URGENT - WEATHER MESSAGE
National Weather Service Albuquerque NM
536 AM MST Sun Dec 24 2017

NMZ512>515-523-241345-
/O.EXP.KABQ.WI.Y.0047.000000T0000Z-171224T1300Z/
West Slopes Sangre de Cristo Mountains-
Northern Sangre de Cristos above 9500 feet/Red River-
Southern Sangre de Cristos above 9500 feet-
East Slopes Sangre de Cristo Mountains-Central Highlands-
536 AM MST Sun Dec 24 2017

...WIND ADVISORY WILL EXPIRE AT 6 AM MST EARLY THIS MORNING...

Wind speeds will continue to weaken through sunrise, so the Wind
Advisory will be allowed to expire.

$$

44

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Albuquerque, NM wrote its last area forecast discussion before this wind advisory went out at Dec 22, 11:05 AM MST, 3 hours 41 minutes earlier.

Area forecast discussion, Dec 22, 11:05 AM MST, 3 hours 41 minutes before
Area Forecast Discussion
National Weather Service Albuquerque NM
1105 AM MST Fri Dec 22 2017

.AVIATION...
18Z TAF CYCLE

Conditions will continue to improve in the KFMN area as ceilings have
lifted from IFR into VFR with rapidly clearing skies. Some lower
level clouds should continue around the Upper Rio Grande Valley
into the early evening hours but locations are expected to remain
VFR. East of the Central Mountain Chain, all TAF sites will remain
VFR with some mid-level ceilings developing as the upper level low
continues to push eastward and out of the forecast area. While not in
the 18Z package, based on satellite trends there is a possibility
that KLVS could see ceilings briefly drop into high MVFR conditions
in the 18-20Z time frame.

54/Fontenot

&&

.PREV DISCUSSION...331 AM MST Fri Dec 22 2017...
.SYNOPSIS...
Temperatures today will be much cooler than recent days, with even
some light snow over parts of eastern New Mexico. Light snow falling
before sunrise from Taos to Santa Fe and the Sandia Mountains will
spread east along Interstate 40 today. Accumulations will average a
dusting to less than one half inch. Warmer weather will return
Saturday before a cool down moves into eastern New Mexico Sunday.
Temperatures will warm 10 to 15 degrees above normal on Christmas
Day, before another cold front impacts eastern New Mexico Tuesday. No
more rain or snow is on the horizon through the middle of next week.

&&

.DISCUSSION...
The main focus for the next 7 days will be the departure of light
snow across eastern NM early today followed by several cold fronts
on target to impact eastern NM through next week.

Latest satellite imagery shows a sheared upper trough axis across
western NM drifting eastward. Enough moisture and lift is present to
allow light snow currently stretching along the central mt chain to
generate minor impacts. Areas from Taos to Santa Fe and the Sandia
Mts will see light snow exit eastward around sunrise into the high
plains early this morning. The RAP, HRRR, SPC-WRF show minor precip
amounts that will translate into a dusting to less than one half
inch of snow. Increased PoPs eastward along I-40 into the Caprock
area to account for latest model trends. Otherwise, expect a colder
day with northwest winds forcing wind chill temps even lower.

The remainder of the holiday weekend into next week will feature dry
weather with strong temperature fluctuations focused on eastern NM.
Central and western NM will be tranquil with highs 5-10 degrees above
normal under patchy cirrus. Temperatures Saturday will rebound 10-15
degrees above normal over eastern NM with a deepening lee trough and
stronger downslope flow. A 120-130 kt upper jet exiting the central
Rockies Sunday will force another cold front through eastern NM,
knocking temperatures back 15-20 degrees. Downslope flow strengthens
again Christmas Day followed by yet another cold front Tuesday. This
yo-yo temperature pattern continues thru around Thursday.

Extended guidance is hinting that an unseasonably strong ridge of
high pressure will develop over southern California late next week
and spread very dry air and above normal temperatures into NM for
several more days.

Guyer

&&

.FIRE WEATHER...
An upper level low pressure system will pass slowly eastward across
central and eastern NM today before ejecting across the TX panhandle
this evening. There could be a dusting of snow across east central
areas. High temperatures will continue to trend downward from
yesterday's readings most places, with the main exception across
northwest areas where a few degrees of warming are expected. Winds
will be lighter than yesterday, though northwest flow will be gusty
across the west. A broad area of poor ventilation is expected across
eastern areas, with pockets of poor across the northwest.

After briefly warmer temperatures on Saturday, an upper level trough
exiting the CO Rockies in northwest flow aloft will send a back door
cold front through NM's eastern plains Saturday night resulting in
cooler temperatures there Sunday. The upper level system crossing CO
will steer stronger flow aloft over NM on Saturday, and there will
be a surface low across NE NM, causing westerly surface winds to
gust over 50 mph Saturday in the Sangre de Cristo Mountains, and as
much as 40 mph across the east central plains. Locally critical fire
weather conditions are expected on the east central plains. Winds
will stay strong into Saturday night in the Sangres. Pockets of poor
ventilation across the Northwest Plateau, Rio Grande Valley and
northeast plains on Saturday will become much more widespread on
Sunday as winds weaken.

Dry northwest flow aloft on Monday will shift more out of the west
on Tuesday. After high temperatures warm above normal areawide again
on Monday, readings may fall some on Tuesday behind a cold front.

The weather system that was forecast to impact NM around the middle
of next week now looks like it may stay to the north of the state.

44

&&

.ABQ WATCHES/WARNINGS/ADVISORIES...
None.

&&

28
Hazardous weather outlook, Dec 22, 3:19 AM MST, 11 hours 27 minutes before
Hazardous Weather Outlook
National Weather Service Albuquerque NM
319 AM MST Fri Dec 22 2017

NMZ501>540-231100-
Northwest Plateau-Chuska Mountains-Far Northwest Highlands-
Northwest Highlands-West Central Plateau-West Central Mountains-
West Central Highlands-Southwest Mountains-
San Francisco River Valley-San Juan Mountains-Jemez Mountains-
West Slopes Sangre de Cristo Mountains-
Northern Sangre de Cristos above 9500 feet/Red River-
Southern Sangre de Cristos above 9500 feet-
East Slopes Sangre de Cristo Mountains-Upper Rio Grande Valley-
Lower Chama River Valley-Santa Fe Metro Area-
Middle Rio Grande Valley/Albuquerque Metro Area-
Lower Rio Grande Valley-Sandia/Manzano Mountains-Estancia Valley-
Central Highlands-South Central Highlands-Upper Tularosa Valley-
South Central Mountains-Raton Ridge/Johnson Mesa-
Far Northeast Highlands-Northeast Highlands-Union County-
Harding County-Eastern San Miguel County-Guadalupe County-
Quay County-Curry County-Roosevelt County-De Baca County-
Chaves County Plains-Eastern Lincoln County-Southwest Chaves County-
319 AM MST Fri Dec 22 2017

This hazardous weather outlook is for portions of north and central
New Mexico.

.DAY ONE...Today and Tonight

Light snow overnight along the U.S. Highway 285 corridor from Taos
County to Santa Fe and Clines Corners will create a period of slick
travel this morning. Light snow will taper off through the morning as
it shifts east across the eastern plains.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday

Westerly winds of 20 to 30 mph with gusts up to 45 mph are expected
Saturday from the Sangre de Cristo Mountains into parts of eastern
New Mexico.

.SPOTTER INFORMATION STATEMENT...

Spotters are encouraged to report snowfall amounts through the
National Weather Service Albuquerque web site at weather.gov/abq
or by calling 1.888.386.7637.

Guyer

In the hours before

Local storm report, Dec 22, 9:28 AM MST, 5 hours 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
928 AM MST FRI DEC 22 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0400 PM     SNOW             DULCE                   36.94N 107.00W
12/21/2017  M1.0 INCH        RIO ARRIBA         NM   CO-OP OBSERVER

0600 PM     SNOW             5 SSW TOADLENA          36.17N 108.93W
12/21/2017  E1.0 INCH        SAN JUAN           NM   OTHER FEDERAL

            NAVAJO WHISKEY CREEK SNOTEL.

1107 PM     SNOW             TAOS                    36.39N 105.58W
12/21/2017  E1.0 INCH        TAOS               NM   TWITTER FEED

0915 AM     SNOW             1 WSW LAMA              36.64N 105.63W
12/22/2017  M2.0 INCH        TAOS               NM   COCORAHS

0915 AM     SNOW             3 E GALLUP              35.52N 108.68W
12/22/2017  M1.0 INCH        MCKINLEY           NM   COCORAHS

0915 AM     SNOW             2 NNE QUESTA            36.74N 105.58W
12/22/2017  M2.5 INCH        TAOS               NM   COCORAHS

0915 AM     SNOW             1 ESE TRUCHAS           36.04N 105.79W
12/22/2017  M1.3 INCH        RIO ARRIBA         NM   COCORAHS

&&

EVENT NUMBER ABQ1702349
EVENT NUMBER ABQ1702350
EVENT NUMBER ABQ1702351
EVENT NUMBER ABQ1702352
EVENT NUMBER ABQ1702353
EVENT NUMBER ABQ1702354
EVENT NUMBER ABQ1702355

FONTENOT

Nearby

Wind Advisories in New Mexico, 2017Every wind advisory in 2017

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.